Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 16, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jul 17, 2013, 12:39 PM CDT for Calhoun County, Refugio County, Victoria County, Texas. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2013, 12:39 PM CDT (17:39 UTC)
- Expired
- Jul 17, 2013, 2:30 PM CDT
- In force
- 111 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calhoun County, TX, Refugio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 108 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 5.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 789 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
636 WGUS54 KCRP 171739 FFWCRP TXC057-391-469-171930- /O.NEW.KCRP.FF.W.0016.130717T1739Z-130717T1930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1239 PM CDT WED JUL 17 2013 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL CALHOUN COUNTY IN SOUTH TEXAS... NORTHEASTERN REFUGIO COUNTY IN SOUTH TEXAS... SOUTH CENTRAL VICTORIA COUNTY IN SOUTH TEXAS... * UNTIL 230 PM CDT * AT 1230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED RAINFALL AMOUNTS OF 1.5 TO 2.0" PER HOUR OCCURRING OVER SATURATED SOILS IN WESTERN CALHOUN COUNTY NEAR LONG MOTT. THE AREA OF HEAVY RAIN WAS MOVING VERY SLOWLY TO THE NORTHWEST AT 5 TO 10 MPH AND COULD RESULT RAINFALL TOTALS OF 2 TO 4". * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME CITIES AND TOWNS THAT WILL EXPERIENCE FLOODING INCLUDE... MCFADDIN...SEADRIFT...BLOOMINGTON...GREEN LAKE...LONG MOTT AND TIVOLI. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 2836 9654 2849 9711 2871 9699 2860 9671 $$ JM
2 follow-up statements
229 WGUS74 KCRP 171844 FFSCRP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 144 PM CDT WED JUL 17 2013 TXC057-391-469-171930- /O.CON.KCRP.FF.W.0016.000000T0000Z-130717T1930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CALHOUN-REFUGIO-VICTORIA- INCLUDING THE CITIES OF...MCFADDIN...SEADRIFT 144 PM CDT WED JUL 17 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR WEST CENTRAL CALHOUN...NORTHEASTERN REFUGIO AND SOUTH CENTRAL VICTORIA COUNTIES... AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT RAINFALL WAS GRADUALLY DIMINISHING IN INTENSITY AND AREAL COVERAGE. HOWEVER...IT WILL TAKE AWHILE FOR FLOOD WATERS TO SUBSIDE. ADDITIONAL HEAVY RAINFALL MAY ALSO REDEVELOP OVER THE WARNED AREA...WHICH COULD PRODUCE AN ADDITIONAL INCH OF RAINFALL. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLOOMINGTON...LONG MOTT AND TIVOLI. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CORPUS CHRISTI. && LAT...LON 2836 9654 2849 9711 2871 9699 2860 9671 $$ HART
248 WGUS74 KCRP 171927 FFSCRP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 227 PM CDT WED JUL 17 2013 TXC057-391-469-171936- /O.EXP.KCRP.FF.W.0016.000000T0000Z-130717T1930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CALHOUN-REFUGIO-VICTORIA- INCLUDING THE CITIES OF...MCFADDIN...SEADRIFT 227 PM CDT WED JUL 17 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 230 PM CDT FOR WEST CENTRAL CALHOUN...NORTHEASTERN REFUGIO AND SOUTH CENTRAL VICTORIA COUNTIES... RAINFALL HAVE DIMINISHED IN INTENSITY AND AREAL COVERAGE OVER THE WARNED AREA WITH WATERS ALREADY SUBSIDING. THUS...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...ADDITIONAL WARNINGS MAY BECOME NECESSARY IF HEAVIER RAINS REDEVELOP OR MOVE OVER THE AREA. LAT...LON 2836 9654 2849 9711 2871 9699 2860 9671 $$ HART
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 9:25 AM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jul 17, 9:25 AM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 925 AM CDT WED JUL 17 2013 .DISCUSSION...SHAPING UP TO BE A WET DAY ACROSS SOUTH TEXAS TODAY. 12Z CRP SOUNDING WAS VERY MOIST REGISTERING 2.3". WV IMAGERY INDICATES A SPOKE OF VORTICITY MOVING IN ACROSS THE COASTAL BEND THIS MORNING. WITH SFC MOISTURE CONVERGENCE CONCENTRATED NEAR THE COAST...EXPECT HEAVY RAIN SHOWERS TO CONTINUE TO DEVELOP AND TRAIN OVER KLEBERG...NUECES...AND SAN PATRICIO COUNTIES THIS MORNING...SHIFTING INLAND THIS AFTERNOON AS THE SEA BREEZE MOVES GRADUALLY WESTWARD. WILL MAINTAIN THE POP CONFIGURATION AS IS BUT BUMPED QPF AMOUNTS UP A BIT BASED ON LATEST TRENDS. ALTHOUGH FLASH FLOODING IS NOT EXPECTED...CANNOT RULE OUT PONDING OF WATER ON ROADWAYS AND BRIEF URBAN STREET FLOODING TODAY. THE HEAVIER RAINS WILL SHIFT TO THE BRUSH COUNTRY AND RIO GRANDE PLAINS LATER THIS AFTN AND EARLY EVENING...BEFORE WANING DURING THE LATE EVENING. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 87 76 92 76 93 / 70 50 50 20 20 VICTORIA 88 74 95 74 94 / 60 30 30 20 20 LAREDO 89 77 93 76 97 / 70 40 50 20 10 ALICE 87 74 93 74 94 / 70 30 50 20 20 ROCKPORT 87 78 91 78 88 / 70 50 40 20 20 COTULLA 88 73 93 74 96 / 60 40 40 20 10 KINGSVILLE 89 75 92 75 94 / 70 40 50 20 20 NAVY CORPUS 88 78 90 79 89 / 70 50 50 20 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && JM/75...SHORT TERM
Hazardous weather outlook, Jul 17, 5:28 AM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 528 AM CDT WED JUL 17 2013 GMZ230-235-250-255-270-275-TXZ229>234-239>247-181100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 528 AM CDT WED JUL 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...BUT NO SEVERE WEATHER IS EXPECTED. HOWEVER...LOCALLY HEAVY RAINFALL COULD PRODUCE SOME NUISANCE FLOODING OVER LOW-LYING AND FLOOD PRONE AREAS...BUT NO AREAL FLOODING IS ANTICIPATED AT THIS TIME. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AT LEAST ISOLATED THUNDERSTORMS ARE EXPECTED DAILY THROUGH MONDAY. NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GW/PZ
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 12:10 PM CDT | Flash Flood Warning | CRP | Nueces | 110 min |
| Jul 17, 2:31 PM CDT | Areal Flood Advisory | CRP | Calhoun | 89 min |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.